Feeling I cannot cope!

Hi - I originally posted a message titled 'Bad News' re dosage of Levo. Now I have a face 2 face meeting with the 2 doctors and the practice manager on Tuesday.

However, I am continuing to feel really rough. My scalp has become scaly & itchy, and it's behind my ears too. My skin feels itchy and is very dry. I am having weird headaches over my left eye, that come on in a wave from the back of my head, and last 30 seconds or so. This happens every 15-30 mins. I am so totally drained and uninterested in anything. Also I am short tempered.

I still have 3 boxes of Levo - one is 25mcg, another is 50 and the other is 100mcg. Should I start taking the 20mcg to see how I get on? You can see from my 'Bad News' post that starting off ar 125mcg sent me crazy!

I am getting desperate and really do not trust those docs anymore.

20 Replies

oldestnewest
  • You can always break the tablets into quarters and increase the dose very gradually. Just stop increasing if you get side effects. Some people are very sensitive. I feel unwell if my t4 is reduced by 12.5mcg.

  • PS. I left some comments on your other thread too. :-)

  • Thanks! Have just read them and replied. I feel easier that I can come here and find out more than I ever could during a 10 minute Doc's appointment :)

  • Have linked your other thread here for people to get a better picture of what has been happening with you.

    healthunlocked.com/thyroidu...

    Moggie x

  • Hi - a starting dose of 125mcg is crazy!

    As Rod says on your other post, never mind the ratio to weight to start with - that is for a full replacement dose e.g. if you have no Thyroid. You put your blood tests on the other post - did you get a print out with ranges for folk to comment.....

    I personally found vitamin d really helped me and glad you managed to get tested and supplementing.

    Has it been at least 10 days since you were taking the high dose, how are you feeling now? Tired & cold likely hypo (Hyper & Hypo symptoms can yo-yo, especially if autoimmune)

    Does your new doctor advise trying again with 25mcg? J :D

  • Just seen your second post & symptoms - sounds hypo to me

    healthunlocked.com/thyroidu...

    PS - PLEASE take someone (or 2) with you for support - I find one doctor intimidating let alone 2 doctors and practice manager. J

  • I heartily endorse this.

    Make sure that you get proper minutes - e.g. get your supporter to take detailed notes (pausing the meeting as needed) and write them up. Do not rely on the doctors' notes.

    Rod

  • Thanks :) will do!

  • OK - never gave it a thought really :) Good advice.

  • You're obviously sensitive to Levothyroxine. Try 25mcg daily for a couple of weeks then cut a tab in half and take 37.5mcg every other day for a week, then every day. Build up to 50mcg this way.

    My starting dose of 200mcg T4 post surgery and RAI was brutal and I felt poisoned for 18 months until I detoxified by stop taking it. I was able to restart T4 after 4 weeks.

    ps my ferritin was high too, I've not investigated the cause. If you're given a reason for yours please let me know.

  • I recently has a TSH of 31 and taking 250mcg, been hypo for 15 years and gradually the doseage as been altered. I had been having real problems with memory , aches , pains and gained weight, I also have lupus but rheumy thought a lot was due to hypo. So I was told to increase to 300mcg , blood test showed still TSH at 19, so increased again to 350mcg and on my last bloods TSH 0.03 which obviously is hyper but T4 was fine at 11 .... Can't win ! yet to go to docs to see if they want to change doseage but it's unbelievable HOW much better I feel and more with it...

  • Firstly all your skin breakouts are due to hypothyroid

    2nd starting doses of levo are only ever 25mcg or 50 mcg never never never 125mcg

    3rd without testing ferritjn and folate and ensuring both levels are well above halfway up the range its pointless taking levothyroxine because your body cannot absorb it

    i suggest you get ferritin and folate tested .....take iron plus vit c to correct what i am sure will, be majir deficiencies and only then take levo

    meanwhile take a really good multi vitamin plus take evening primrose oil and massage olive oil into the scalp etc then use a shampoo with tea tree oil in it

    this will tackle the skin problem

    the iron and vit c the anemia and then the levo will tackle the hypothyroid

    it will take time but it does work that i do know

  • Such good advice - thanks. I am completely ignorant about vitamins and absorption etc. I'll do some research and start asking!

  • The following are 'bone profile'

    Protein 71

    Aldamin 49

    Alkaline phosotase (?) 90

    Calcium 2.48 - corrected 2.30

    Inorganate phosphate 1.11

    B12 412

    Folate 7.0

    Ferratin 189

    Serum 25-ho

    Vit D3 10

  • Without the reference ranges of the tests its hard to fathom

    your folate appears low

    ferritin appears fine

    But cant tell without reference ranges

  • I wasn't given any ref ranges but will be asking for the printout + ranges tomorrow! Thanks :)

  • I think the range for vit d is universal (there are dosage guidelines online and the ranges are always the same). If this is the case your d is on the floor. Ten is severely deficient. You will need a loading dose. Have a look here: imperialendo.com/for-doctor...

    It will take time to improve your levels but it may help you feel a little better when you have enough in your system.

  • Yes thats their new way of hiding thectruth from patients who might ask awkward questions and challenge the doctors stupidity

  • :) Yes! Well I have a raft of questions for the docs at the meeting tomorrow! and if the answers are stupid I will say so ;)

  • I did tell them how it was! Doc tried to maintain his view that 125 mcg of Levo was a good starting point! Meeting was fairly successful tho :)#

    Now, new surgery, new docs. Taking 25 mcg now and for the last 6 days.

    I have had 4 days from hell. Dry skin/flaky scabby scalp and ears/rash on arms and chest/eyes swollen and itchy etc etc. Apparently my thyroid is in overdrive and doesn't know what it is meant to be doing. This may take days/weeks/months to settle :( I am going to plough on and have creams n drops to help! Still having problems sleeping even tho' I feel as if I could sleep for a month ;)

You may also like...